MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number SC60A
Medical Device Problem Codes Mechanical Problem (1384); Failure to Fire (2610); Difficult to Open or Close (2921); Mechanical Jam (2983); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a vats wedge resection, during the first firing to transect lung parenchyma, the knife stopped partway when the firing lever was squeezed and would not move forward.The red knife reverse lever could not be pushed down, and the jaws could not be opened, and the device completely could not be operated.A sales rep was present and attempted multiple times to operate the device.However, neither the closing lever nor the firing lever would move at all, and the red knife reverse lever could not be pushed down.Depressed, the arrow indicator on the side showed the ¿-¿ position (toward the handle side of the echelon).The firing count number (which normally displays 1, 2, 3 after firing) showed neither a number nor a lock symbol but instead appeared gray.Regardless of the several attempts, the knife could not be returned, and the jaws could not be opened.Due to the unavoidable situation, a new sc45a was opened at the doctor¿s decision and inserted beneath the non-functioning echelon.The non-functioning echelon and the transected tissue were removed together.After removal, it was necessary to open the jaws to retrieve the resected lung specimen.Direct manual attempts were made to open both the jaws and the lever, but neither could be opened despite the considerable force.As a result, the lung tissue site, which was not clamped by the echelon, was removed by scissors and the specimen was submitted.Fortunately, a margin had been secured.However, tissue remains clamped within the complaint device, sc60a.The cartridge color was gold.Another device was used to complete the case.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/19/2026 d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: due to the unavoidable situation, a new sc45a was opened at the doctor¿s decision and inserted beneath the non-functioning echelon.The non-functioning echelon and the transected tissue were removed together.=> due to the unavoidable situation, a new sc45a was opened at the doctor¿s decision and inserted beneath the non-functioning echelon.The non-functioning echelon and the transected tissue were removed together.The used cartridges were gst45g×3 and gst45d×1, four firings in total.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any patient consequences? if yes, what were they? did the post op care change in anyway due to the incident during the procedure? if yes, how? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25562410
Report Number3005075853-2026-04761
Device Sequence Number18640922
Product Code GDW
UDI-Device Identifier10705036002710
UDI-Public(01)10705036002710(17)271031(10)369D80
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSC60A
Device Lot Number369D80
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2026
Supplement Date Received by Manufacturer06/22/2026
06/29/2026
Initial Report FDA Received Date06/19/2026
Supplement Report FDA Received Date06/24/2026
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60D
Patient SexUnknown